Texas, 2015Drought in Texas, January 1 to 31, 2015
January 1 to 31, 2015 · NWS CRP · 2 events in 2 counties and zones
Even though above average rainfall occurred over the northern portions of Goliad and Victoria Counties during the month of January, severe drought lingered over this portion of South Texas.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Even though above average rainfall occurred over the northern portions of Goliad and Victoria Counties during the month of January, severe drought lingered over this portion of South Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Dec 31, 10:51 PM CST, 1 hour 9 minutes earlier.
Area forecast discussion, Dec 31, 10:51 PM CST, 1 hour 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1051 PM CST WED DEC 31 2014
.DISCUSSION...SEE 06Z AVIATION DISCUSSION.
&&
.AVIATION...EXPECTED REPRIEVE IN IFR CONDITIONS OCCURRING AT
KCRP BUT NOT AT KALI...AS ISENTROPIC PATTERN HOLDING IFR CIGS DOWN
FARTHER EAST THAN EXPECTED. STILL HAVE IFR CONDITIONS AT KLRD AND
THOSE SHOULD HOLD UNTIL THE AFTERNOON ONCE PATTERN WEAKENS OUT
WEST. FOR KCRP...DO EXPECT CIGS TO DROP BACK TO IFR ONCE
ISENTROPIC PATTERN TAKES HOLD AND LIGHT RAIN BEGINS TO RETURN (BY
ABOUT 13Z). AT KVCT...CIGS ARE EXPECTED TO FALL TO MVFR AOA 12Z
AND IFR ABOUT NOON. WILL HAVE SOME LIGHT FOG (GENERALLY MVFR BR)
WITH THE RAIN TOO. CIGS EXPECTED TO IMPROVE TO MVFR AT KLRD DURING
THE AFTERNOON...BUT THEN FALL BACK TO IFR BEFORE END OF TERMINAL
FORECAST. CIGS SHOULD BE BELOW 1000 FEET AT ALL TERMINALS BEFORE
THE END OF THE TERMINAL FORECASTS. GENERALLY N-NE WINDS 11 KNOTS
OR LESS...A BIT HIGHER AT KCRP AS USUAL WITH WINDS COMING OFF THE
BAYS.
&&
.PREV DISCUSSION... /ISSUED 951 PM CST WED DEC 31 2014/
DISCUSSION...ISENTROPIC LIFT PATTERN CONTINUES...WITH LIGHT RAIN
ACROSS PORTIONS OF SOUTH TEXAS. COVERAGE WILL BE HIGHER ACROSS
WESTERN ZONES TONIGHT...SHIFTING EAST TOMORROW. PATCHY FOG HAS
ALSO DEVELOPED ACROSS PORTIONS OF THE BRUSH COUNTRY AND SOUTHERN
COASTAL PLAINS...AND MADE UPDATES TO INCLUDE MENTION OF THIS.
TEMPERATURE FORECAST IS FAIRLY WELL ON TRACK...WITH THE EXCEPTION
OF THE VICTORIA CROSSROADS...WHICH IS STAYING A FEW DEGREES WARMER
THAN ANTICIPATED. MADE TWEAKS TO LOW TEMPS AND HOURLY GRIDS BASED
ON THESE CURRENT TRENDS...INCREASING LOWS BY A FEW DEGREES OVER
THE VICTORIA CROSSROADS. UPDATES ALREADY OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 40 47 47 53 49 / 50 60 50 40 40
VICTORIA 41 45 43 52 47 / 30 60 60 50 60
LAREDO 38 43 43 54 47 / 50 30 40 30 40
ALICE 39 44 44 52 47 / 50 50 50 40 50
ROCKPORT 42 52 48 56 51 / 40 60 50 40 50
COTULLA 36 42 42 52 44 / 50 40 50 30 40
KINGSVILLE 40 46 46 55 48 / 50 50 50 40 50
NAVY CORPUS 43 52 47 57 51 / 40 60 50 40 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 3 AM CST THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT
20 NM...COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP
CHANNEL OUT 20 NM...WATERS FROM BAFFIN BAY TO PORT ARANSAS
FROM 20 TO 60 NM...WATERS FROM PORT ARANSAS TO MATAGORDA
SHIP CHANNEL FROM 20 TO 60 NM.
&&
GW/86...AVIATIONHazardous weather outlook, Dec 31, 4:18 AM CST, 19 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
418 AM CST WED DEC 31 2014
TXZ229>234-239>247-011030-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
418 AM CST WED DEC 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND EARLY
SATURDAY.
NO OTHER NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
GMZ230-235-250-255-270-275-011030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-
418 AM CST WED DEC 31 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE BAYS AND
COASTAL WATERS THIS MORNING AND OVER THE COASTAL WATERS THIS
AFTERNOON AND TONIGHT.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE COASTAL
WATERS EARLY THURSDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FRIDAY NIGHT AND EARLY
SATURDAY.
NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
87/83
Drought, Goliad
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Goliad forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.657, -97.426 (the zone’s center; the record gives no point)
Severe drought persisted over the northern portion of the county.
Drought, Victoria
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Victoria forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.796, -96.971 (the zone’s center; the record gives no point)
Severe drought persisted over the northwestern portion of the county.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Surf in Florida, January 1 to 4, 20151 death · 1 event
- Cold in Wisconsin, January 1, 20151 death · 1 event
- Frost and Freeze in Arizona, January 1 to 3, 2015$1.0 million · 3 events
- Frost and Freeze in California, January 1 to 3, 2015$300,000 · 3 events
- Winter Weather in Texas, January 1 to 2, 2015$55,000 · 24 events
- Drought in Texas, January 1 to 31, 2015$43,000 · 28 events
- Lake-Effect Snow in New York, January 1 to 2, 2015$90,000 · 2 events
- Heavy Snow and Frost and Freeze in Arizona, January 1, 2015$60,000 · 5 events
- Tornado and Damaging Winds in Georgia, January 1 to 4, 2015EF1 · 4 events
- Drought in Oklahoma, January 1 to 31, 201527 events
- Lake-Effect Snow in New York, January 1, 2015$30,000 · 2 events
- Ice Storm in Texas, January 1 to 2, 201523 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 556117, 556118.